MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® UNIPERC® ADJUSTABLE TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD; INC. PORTEX® UNIPERC® ADJUSTABLE TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/897/080CZ
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that immediately following placement of a smiths medical portex® uniperc® adjustable tracheostomy tube, inability to ventilate the patient was observed.It was reported that the tube was leaking due to the non-waterproof balloon.Subsequently the trach tube was changed out with another model.The patient recovered with no further adverse effects.

Brand Name
PORTEX® UNIPERC® ADJUSTABLE TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key9594312
Report Number3012307300-2020-00254
Device Sequence Number3170922
Product Code BTO
UDI-Device Identifier15019315107207
UDI-Public15019315107207
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/02/2023
Device Catalogue Number100/897/080CZ
Device Lot Number3721506
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2019
Initial Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;